Hail, Wallace
- When
- April 30, 3:05 PM MST
- Where
- Wallace County, 3 mi N of Weskan
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.917, -101.967
4 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before the first event at Apr 30, 1:54 AM MST, 13 hours 11 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 254 AM MDT WED APR 30 2003 FORECAST CONCERN IS THE CHANCE OF PRECIPITATION ACROSS THE REGION OVER THE NEXT COUPLE OF DAYS AS THE LOW OVER NORTHERN CALIFORNIA MOVES EAST OF THE ROCKIES. THE UPPER LOW IS BEGINNING TO MOVE INLAND AS A SHORT WAVE TROUGH AHEAD OF THE MAIN LOW EJECTS EAST OF THE ROCKIES...SPAWNING THUNDERSTORMS ACROSS THE TRI-STATE REGION. LOW LEVEL MOIST UPSLOPE NORTHEAST FLOW IS PRODUCING AREAS OF FOG NORTH OF THE FRONTAL BOUNDARY DRAPED ACROSS NORTHERN KANSAS. WILL CONTINUE TO USE A BLEND OF THE ETA AND GFS. THE UPPER FLOW FLATTENS THROUGH THURSDAY AS THE UPPER LOW MOVES THROUGH THE RIDGE OVER THE PLAINS. THE ASSOCIATED SURFACE LOW FORMS OVER THE PANHANDLE REGION AND MOVES ALONG THE OKLAHOMA AND KANSAS BORDER THROUGH THURSDAY MORNING. SURFACE HIGH PRESSURE MOVES OVER THE REGION ON THURSDAY WITH THE UPPER RIDGE REDEVELOPING OVER THE ROCKIES ON FRIDAY. THE UPPER RIDGE REMAINS OVER THE PLAINS WITH A SURFACE LEE TROUGH FORMING AS THE PATTERN AMPLIFIES ON SATURDAY AHEAD OF THE NEXT UPPER TROUGH DUE THROUGH THE REGION ON SUNDAY. WILL PUT IN A 40 PERCENT CHANCE OF THUNDERSTORMS AND SHOWERS ACROSS MUCH OF THE FORECAST AREA LATE THIS AFTERNOON AND EVENING AND A 30 PERCENT CHANCE OF THUNDERSTORMS AND SHOWERS LATE THURSDAY AFTERNOON AND EVENING FOR THE WESTERN HALF OF THE FORECAST AREA. .GLD...NONE. LOCKHART
COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-011615- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1035 AM MDT WED APR 30 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST KANSAS...EXTREME SOUTHWEST NEBRASKA...AND EAST CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND A FEW ISOLATED THUNDERSTORMS WILL BE FOUND THIS AFTERNOON AND EARLY EVENING ASSOCIATED WITH A WEAK DISTURBANCE ALOFT. THE ACTIVITY WILL BE CONCENTRATED IN YUMA COUNTY COLORADO AND IN EXTREME SOUTHWEST NEBRASKA. DRIER AND SLIGHTLY COOLER AIR IN THE LOWER LEVELS WILL KEEP THE ACTIVITY BELOW SEVERE LIMITS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A FEW SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE DURING THE AFTERNOON AND EVENING HOURS ON THURSDAY AND FRIDAY...MAINLY IN THE WESTERN PORTION OF THE TRI STATE AREA...AS STORMS THAT FORM ON THE HIGHER TERRAIN NEAR THE FRONT RANGE SLOWLY MIGRATE EASTWARD AND THEN WEAKEN AFTER SUNSET. THE PROBABILITY OF SEVERE WEATHER APPEARS LOW AT THE PRESENT TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. JDK
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
1208 PM MDT WED APR 30 2003
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1200 AM 9 E IDALIA CO .75 INCH HAIL
04/30/03 YUMA REPORTED BY STORM
SPOTTER.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
1210 PM MDT WED APR 30 2003
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1205 AM BENKELMAN NE .75 INCH HAIL
04/30/03 DUNDY REPORTED BY STORM
SPOTTER. 0.43 STORM
TOTAL PRECIP.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
149 PM MDT WED APR 30 2003
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0134 PM WILD HORSE CO TORNADO
04/30/03 CHEYENNE WALL CLOUD. REPORTED BY
STORM SPOTTER.PRELIMINARY LOCAL STORM REPORT CORRECTION
NATIONAL WEATHER SERVICE GOODLAND KS
151 PM MDT WED APR 30 2003
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0134 PM 13 NNW WILD HORSE CO TORNADO
04/30/03 CHEYENNE WALL CLOUD. REPORTED BY
STORM SPOTTER.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
241 PM MDT WED APR 30 2003
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0215 PM 3 S BETHUNE CO TORNADO
04/30/03 CHEYENNE REPORTED BY STORM
SPOTTER. SPOTTER
LOOKING SW SAW A
POSSIBLE TORNADOThe Goodland radar (KGLD), 55 km away, was scanning. The volume nearest the first event began at 22:07 UTC.
4 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2003Every state in 2003This day in weather historyWarnings in Kansas, April 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5346466, 5346467, 5346468, 5346469.